How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Scott Nimmo Your Own Question
Dr Scott Nimmo
Dr Scott Nimmo, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 20735
Experience:  BVMS, MRCVS. { Glasgow UK }
10315041
Type Your Dog Veterinary Question Here...
Dr Scott Nimmo is online now
A new question is answered every 9 seconds

My Grandmother's dog just ate a 4mg pill of tizanidine, The

Customer Question

My Grandmother's dog just ate a 4mg pill of tizanidine
JA: I'm sorry to hear that. The Veterinarian will know if the dog will be able to digest that. What is the dog's name and age?
Customer: The dogs name is ***** ***** she is a year and a half
JA: Is there anything else important you think the Veterinarian should know about Missy?
Customer: No
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr Scott Nimmo replied 1 year ago.

Hi,I'm Dr Scott. Welcome to JustAnswer, I am working on your question now, you can expect a written reply sometime within the next ten minutes or so.

Expert:  Dr Scott Nimmo replied 1 year ago.

Hello again

I have worked out an answer for you below.

1. Since this is a human drug that has not been studied well in veterinary medicine and so the side effects will be unpredictable then one of the best things you can do in this sort of situation is to make Missy sick immediately and try recover the drug that way. If you can do this within the first hour after ingestion { Two hours at the absolute outside } then things should be OK. For the sake of speed I will give you a link on how to do this best : LINK

{ Also be aware that an ER vet will be able to quickly induce vomiting with prescription drugs }

2. However if you fail to induce vomiting and any odd symptoms occur then you should have your dog checked over by a vet without delay. In your case expected side effects would include lethargy, a slow heart rate,vomiting and loss of balance. But in any case I should be available online for you the next four or five hours today so please do not hesitate to get straight back to me if Missy's condition changes in any way or you would like to talk things over with me further.

Regards,

Dr Scott
Please be kind enough to rate my service to you after we have concluded our dialogue, such feedback helps me maintain the quality of my answers.

Expert:  Dr Scott Nimmo replied 1 year ago.

Hello again,

I am just checking back in to see how Missy is getting on after our recent dialogue concerning her Tizanidine ingestion ...

Please get back to me and let me know how things are going.

Regards,

Dr Scott

Please be kind enough to rate my service to you after we have concluded our dialogue. Such feedback helps me maintain the quality of my answers.